MAUDE Adverse Event Report: AMBU A/S ASCOPE 4 BRONCHO LARGE; FLEXIBLE VIDEO BRONCHOSCOPE, SINGLE USE

AMBU A/S ASCOPE 4 BRONCHO LARGE; FLEXIBLE VIDEO BRONCHOSCOPE, SINGLE USE
Model Number N/A
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 07/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No sample was returned for investigation, nor was a lot number provided.Therefore the test was performed on a retention sample and information provided by the user was used as input for the investigation.The user stated that the bronchoscope got stuck in the xlt distal tracheostomy disposable inner cannula during bronchoscopy.Based on the simulation results from a retention sample, the suspected cause of the reported failure could be due to insufficient lubricant applied on ascope when inserting the scope into the dlt.As prescribed in the ifu, the insertion cord should be lubricated with a medical grade lubricant before the endoscope is inserted into the patient.
 
Event or Problem Description
Ambu bronchoscope size large became stuck on xlt distal tracheostomy disposable innter cannula during bronchoscopy.It was reported that the bronchoscope got stuck during bronchoscopy on the inner cannula on xlt distal tracheostomy and the patient expired.During investigation, the nurse clarified that the bronchoscope did not cause the death of the patient, as the scope was successfully removed while the patient was alive.The nurse further clarified, that it was the patient's many other conditions that led to his unfortunate death.The device is therefore not related to the death of the patient.However, the incident did lead the patient to have an anxiety cardiac arrest.

Brand Name
ASCOPE 4 BRONCHO LARGE
Common Device Name
FLEXIBLE VIDEO BRONCHOSCOPE, SINGLE USE
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, 2750
DA  2750
MDR Report Key12406198
Report Number9610691-2021-00014
Device Sequence Number3391863
Product Code EOQ
UDI-Device Identifier05707480135530
UDI-Public05707480135530
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173727
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number478001000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2021
Initial Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;